Jump to content

For Those On Mestinon / Pyridostigmine


ramakentesh
 Share

Recommended Posts

What do you mean by "jitteriness"? It does help with the constant tremors and lack of muscle strength for me. For example, I can now hold a baby and not fear dropping him/her.

I don't think it has an effect on my blood pressure. I still get the ups and downs and still drop upon being upright. However, the drops don't feel as bad. Another benefit is the effect on my digestive tract. Does seem to help things move along a bit.

Link to comment
Share on other sites

Yes, Mayo put me on it. I'm on the maximum dose. It caused headaches and a bit of jitteriness at first, along with nausea (which was the worst side effect for me so I was very careful to take the pill on a full stomach). After a week, I hardly had any side effects at all. Now I have the usual effects of the med, like excessive salivation, runny nose, and watery eyes. My BP has actually dropped since being on this med (especially my standing BP which is on the higher end). Mayo was careful to advise a maximum dose of 180mg/day, only to be taken during the day. The med is pretty much out of my system by bedtime for me.

Link to comment
Share on other sites

  • 2 weeks later...

I've not taken it but in regards to topic 1, I've seen brief mention of various medications "uncovering" an existing or borderline MG or "inducing" it. This could be perceived as "mestinon preventing sensitivity to a med" since it treats MG and might counter that other med's effect in that regard.

Also, short of MG, generically speaking mestinon might potentially address most any "anticholinergic" side effect? And those are an aspect of so so many drugs. In this sense, if the "sensitivity" to the drug was related to an anticholinergic side effect, it could also satisfy the premise of topic 1.

Link to comment
Share on other sites

POTS has many presentations that are similar to anticholerinegic states - for me anyway - visual accommodation problems, blurred vision, visual snow, tachycardia etc:

Possible effects of anticholinergics include:

Ataxia; loss of coordination

Decreased mucus production in the nose and throat; consequent dry, sore throat

Xerostomia or dry-mouth with possible acceleration of caries

Cessation of perspiration; consequent decreased epidermal thermal dissipation leading to warm, blotchy, or red skin

Increased body temperature

Pupil dilation (mydriasis); consequent sensitivity to bright light (photophobia)

Loss of accommodation (loss of focusing ability, blurred vision ? cycloplegia)

Double-vision (diplopia)

Increased heart rate (tachycardia)

Tendency to be easily startled

Urinary retention

Diminished bowel movement, sometimes ileus - (decreases motility via the vagus nerve)

Increased intraocular pressure; dangerous for people with narrow-angle glaucoma

Shaking

Possible effects in the central nervous system resemble those associated with delirium, and may include:

Confusion

Disorientation

Agitation

Euphoria or dysphoria

Respiratory depression

Memory problems[1]

Inability to concentrate

Wandering thoughts; inability to sustain a train of thought

Incoherent speech

Wakeful myoclonic jerking

Unusual sensitivity to sudden sounds

Illogical thinking

Photophobia

Visual disturbances

Periodic flashes of light

Periodic changes in visual field

Visual snow

Restricted or "tunnel vision"

Visual, auditory, or other sensory hallucinations[1]

Warping or waving of surfaces and edges

Textured surfaces

"Dancing" lines; "spiders", insects; form constants

Lifelike objects indistinguishable from reality

Hallucinated presence of people not actually there

Rarely: seizures, coma, and death

Acute anticholinergic syndrome is completely reversible and subsides once all of the toxin has been excreted. Previously, reversible cholinergic agents such as physostigmine was used but this was found to increase the risk of cardiac toxicity. The current recommended treatment is symptomatic and supportive management.

That being said I dont have urinary retention - i got every twenty minutes or something ridiculous...but a lot of these symptoms are described in POTS by patients to some degree.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...